My son is 6 and has been on Vyvanse for a year now. He just started Intuniv 1mg a week ago. Ever since he has been unable to go to sleep until 10 or 11pm... usually is asleep by 8pm. I started giving him the Intuniv in the AM's for the first 5 days. There was minimal sleepiness during the day... at his normal bedtime he was wide awake. Tonight is the first night I have given it to him in the evening with dinner. He was asleep by 9pm which is a lot better but I am worried about drowsiness in the morning... although I have not seen hardly any since starting the med. Drowsiness is one of the main side effects of Intuniv but he seems to be having the opposite problem. Has anyone else experienced this? Thanks for any feedback!!
Hello Amber27. I understand your point of the drowsiness. I'd wait a bit longer. The side effects that are common to ADHD drugs do not effect everyone, in the same manner, if they do so at all. Intuniv as you know unlike the ADHD drugs is not a stimulant and works a bit differently than the other drugs. People react differently and hes only just begun the drug, as you yourself mentioned, last night it was given to him and he was asleep by 9pm. I do agree that its known, meaning Intuniv, to have drowsiness as a common, normal side effect. In clinical trials, studies, drowsiness effected 45% of the users. I'd wait and see. Its still early, hopefully he'll not be drowsy in the morning hours. Good health and wishes to you and your son,pledge
Hi there. My son is also taking Intuniv and we are having the same issues with sleep. He's been on it for only two weeks and its working great for his ADHD but for the last week he's been falling asleep and then waking up an hour or two later and awake on and off all night and then exhausted because he hasn't slept. We give him his 2mg dose at bedtime because we were worried about the daytime drowsiness but now I'm wondering if we should try giving it to him in the morning or earlier in the evening? This is the first time he's EVER had any issue with sleep and he is 8 years old. I see your question was posted a while ago, and I'm wondering if you have found a solution that worked for you yet? Thx!
I definitely think that intuniv is causing sleep disorder. My daughter is taking 2 mg of intunive for years now and we have switched the timing from morning to midday to evening and back... Every few weeks she is up all night for quite a few nights... With worries and nightmares. When I asked the doctor she said it's not related at all, but I don't think any other reason why a young child should be up all night night after night... Tossing and turning. I wish there would be a study to prove it...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jul 2010 • 4 answers
Posted 23 Dec 2010 • 1 answer
Posted 3 Feb 2011 • 4 answers
Posted 18 Feb 2012 • 1 answer
Posted 13 Feb 2014 • 2 answers